The Recall Desk
Agency classClass IIOur severity:HighFDA (Drugs)·D-0032-2025·Announced 2024-11-06

Cinacalcet 90 mg Tablets Recalled for Nitrosamine Impurity Above Safety Limits

Accord Healthcare is recalling Cinacalcet 90 mg tablets nationwide due to nitrosamine impurity (N-nitroso-cinacalcet) at levels exceeding the FDA's acceptable daily intake limit. The issue stems from manufacturing process deviations.

The agency’s classification

FDA (Drugs): Class II

Class II is a situation in which use of or exposure to a violative product may cause temporary or medically reversible adverse health consequences, or where the probability of serious adverse health consequences is remote.

This is the agency’s own classification, taken from its notice. The severity score below is our assessment, not the agency’s. How recall classes work

What this means for you

Our assessment, not the agency’s: severity 3/5 (High).

Real risk of harm even if no illness or injury has been reported yet. Stop using the product and follow the agency's guidance.

Our severity reasoning: The recall involves a nitrosamine impurity exceeding the FDA's acceptable daily intake limit—a manufacturing quality issue with direct health risk implications. No illnesses or adverse events have been reported. This meets the High severity threshold as a risk-of-harm product without reported injury.

Plain-English summary

Accord Healthcare, Inc. is recalling Cinacalcet 90 mg tablets distributed nationwide in the United States and Puerto Rico. The recall affects two specific lots: Lot #M2303264 (expiration 01/2026) and Lot #M2306979 (expiration 04/2026). The tablets are manufactured by Intas Pharmaceuticals Limited in India for Accord Healthcare.

The recall was initiated due to Current Good Manufacturing Practice (CGMP) deviations. Testing identified N-nitroso-cinacalcet, a nitrosamine impurity, present at levels above the FDA's acceptable daily intake (ADI) limit. Nitrosamine impurities in pharmaceutical products require strict manufacturing controls to ensure patient safety.

Patients currently taking Cinacalcet from affected lots should contact their pharmacy or healthcare provider to verify whether their medication is part of this recall. Patients should not discontinue use without consulting their healthcare provider, as abrupt discontinuation could affect their medical condition. Affected medication should be returned to the pharmacy where it was dispensed. No adverse health events associated with this impurity have been reported to date.

The recalled product

Product
CINACALCET (CINACALCET)
Brand
CINACALCET

Distribution

Distributed nationwide across the United States.

The notice also names 1 state specifically:

Part of a larger recall action

This product is one of 3 recalled by ACCORD HEALTHCARE, INC. under a single FDA (Drugs) recall action. The agency files each product separately, so the size of the action is not visible from this page alone.

See all 3 products in this recall →

Similar recalls